How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pamela, LCSW Your Own Question
Pamela, LCSW
Pamela, LCSW, Psychotherapist/MSW
Category: Mental Health
Satisfied Customers: 747
Experience:  25 years of experience in private practice and inpatient psychiatry;licensed in two states
Type Your Mental Health Question Here...
Pamela, LCSW is online now
A new question is answered every 9 seconds

Hi ,I have been taking Venlafaxine for nearly 2 yrs, iam currently

Customer Question

Hi ,I have been taking Venlafaxine for nearly 2 yrs, i'am currently on 75mg every 48hrs with a half of a 37.5mg tab every 36hrs gradually reducing every week and am coming off the drug slowly but feel worse day after day, with bad headaches,increased anxiety,low mood and dizzyness.Could you tell me if this usual for this drug as I 'am very tempted to return to the original dose of 75mg/day as I'm worried the initial syptoms are reemerging.

thanks Andy
Submitted: 5 years ago.
Category: Mental Health
Expert:  Pamela, LCSW replied 5 years ago.
Hello and thank you for contacting Just Answer:

Yes, these symptoms are common when coming off venlafaxine or any antidepressant. Most times, doctors will try to cross taper it while adding another medication. This means that they are starting another medication as you are tapering the old one to continually treat your original symptoms, while reducing the chances of coming off of the first one.
I would recommend that you speak to your prescribing doctor about starting something else if you are feeling your symptoms recurring. If you had a good response to venlafaxine, then it is possible to return to the original dosage.

I hope this is helpful and wish you well,

Related Mental Health Questions